Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Homeomorphisms of the 3-sphere that preserve a Heegaard splitting of genus two


Author: Sangbum Cho
Journal: Proc. Amer. Math. Soc. 136 (2008), 1113-1123
MSC (2000): Primary 57M40
Published electronically: November 30, 2007
MathSciNet review: 2361888
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mathcal H_2}$ be the group of isotopy classes of orientation-preserving homeomorphisms of $ \mathbb{S}^3$ that preserve a Heegaard splitting of genus two. In this paper, we construct a tree in the barycentric subdivision of the disk complex of a handlebody of the splitting to obtain a finite presentation of $ {\mathcal H_2}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M40

Retrieve articles in all journals with MSC (2000): 57M40


Additional Information

Sangbum Cho
Affiliation: Department of Mathematics, University of Oklahoma, Norman, Oklahoma 73019
Email: scho@math.ou.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-07-09188-5
PII: S 0002-9939(07)09188-5
Received by editor(s): November 6, 2006
Published electronically: November 30, 2007
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.